MAUDE Adverse Event Report: PENUMBRA, INC POD XL; HCG,KRD

PENUMBRA, INC POD XL; HCG,KRD
Catalog Number RBYPODXL0870
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a pod xl and a non-penumbra diagnostic catheter.It was noted that the patient's anatomy was tortuous.During the procedure, while advancing the pod xl through the diagnostic catheter, the physician experienced resistance.The physician continued advancing the pod xl against resistance and the pod xl became stuck.While retracting the pod xl with force, the embolization coil unintentionally detached within the distal length of diagnostic catheter.The pod xl pusher assembly was removed.The physician then removed the diagnostic catheter containing the detached embolization coil from the patient.The procedure was completed with a new diagnostic catheter and a pod coil and packing coil xl.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod xl confirmed that the embolization coil was detached.Evaluation revealed that the pe fibers were fractured, and the embolization coil had offset coil winds near its proximal end.The fractured pe fibers likely contributed to the reported coil detachment during the procedure.If the pod xl is forcefully retracted against resistance, damage such as fractured pe fibers and offset coil winds on the embolization coil may occur.The reported tortuous anatomy may have contributed to the resistance during the procedure.Further evaluation revealed a kink near the proximal end of the pusher assembly.This damage is incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD XL
Common Device Name
HCG,KRD
Manufacturer (Section D)
PENUMBRA, INC
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22654583
Report Number3005168196-2025-00249
Device Sequence Number8762737
Product Code HCG
UDI-Device Identifier00810169721735
UDI-Public00810169721735
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Catalogue NumberRBYPODXL0870
Device Lot NumberC00018023
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexUnknown